Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from erectile dysfunction. Advised penegra 50. Is this due to testosterone deficiency ?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
Hello Doc,

I am suffering from Erectile dysfunction since two and half years. My family physician suggested that my ED could be because of diabetes and advised me to take Penegra 50 when ever I wanted to have sex. Penegra worked for me however I consulted a sexologist looking for a permanent solution. The sexologist advised to to take Penile Doppler test. I strongly feel that this disorder is due to testosterone deficiency because I also suffer from loss of libido and energy. I also lack ambition and always feel tired.

Please advice if I should go for a penile doppler test or for a testosterone test.
Posted Thu, 2 Aug 2012 in Men's Health
Answered by Dr. V. Sasanka 25 minutes later
Hi, If your libido is indeed poor, and if you are feeling tired with poor drive, you could be suffering from 'male menopause' - In which case a 8AM blood test for Serum Total Testosterone is justified, and advisable. If the testosterone levels are indeed low, you should ideally get it repeated again, and get both Total and Free Testosterone checked. If the values are below normal, replacement with testosterone gel or injections helps in improving the libido, and drive, and a general sense of well being. You might not require Penegra if you have no erectile dysfunction, but quite often, because erectile dysfunction exists independently of male menopause in diabetic patients, you might have to take Penegra or some suitable brand to have better erections. A penile doppler is advised if you have no erection response with oral PDE5Inhibitors like Sildenafil. I feel you do not need it right now.
Hope this has been of help to you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor